I just wanted to say that I just looked at some of your old posts (I'm always curious about the path from VN/labs to MAV) and I saw something that surprised me--it was a post about the flu shot being related to your dizziness. It looks like your dizziness started two weeks after the shot, and mine did too--two weeks exactly! Another person, Firechick, said the same thing happened to her. I think she may have ended up with MAV as well??
Anyway, I thought that was interesting...I guess it could be a coincidence, but the two-weeks thing is weird. Not sure what the flu shot could do to provoke migraine and/or VN?? I'm still not sure what condition I have.
I wonder if anyone else has had a similar experience?
Anyway, I hope you are doing well & that your new med knocks this out for you.
The Following 2 Users Say Thank You to violet6 For This Useful Post: bsoubeyrand (09-23-2012), spinlo (09-22-2011)
I was just reading about how the flu shot can in rare cases cause Guillian Barre Syndrome (sp?), which is an autoimmune disease affecting the peripheral nervous system. It's obviously different from the dizziness issue, but it makes me wonder. So bizarre!
OK...one more thing...found an answer to someone's question online...can flu shot cause neurological illness (she developed *****ling over her face, vertigo, memory problems after the flu shot)...
"Vaccines stimulate the immune system, and because of this can serve as the trigger to set off an immunologically mediated neurological illness. Some people for instance have their first attack of multiple sclerosis after a flu shot or sore throat, and there are some other neurological illnesses that can be confused with MS (such as acute disseminated encephalomyelitis) which can be triggered by vaccines and other immunological stimuli. The vaccine cannot and does not itself attck the nervous system or "cause" directly any known neurological condition, including multiple sclerosis"...goes on to say it is like some kind of autoimmune response.
Hi, I'm new to this board, but wondered if you could share more information relative to your dizziness. I too experienced dizziness following my flu shot last fall 2007, approx. 3 weeks after. Are you still experiencing problems to date? If not, what treatments did you find helped? Any information would be so greatly appreciated. I am still struggling with this and have no clear answers as of yet. Thank you.
Hi .. just read your reply to Tess. Did you too have problems with dizziness following your flu shot? If so, are you still experiencing problems or have they subsided? Any information you can provide or direct me in would be so greatly appreciated. I'm desperate at this point, as I experienced dizziness approx. 3 weeks after receiving my flu shot in 2007 and haven't been the same since. Your help or knowledge would be so greatly appreciated.
I am curious about this dizziness to my mother started getting these symptoms a week after getting her flu shot about 2 months ago she has seen several doctors including a ENT and inner ear specialist at first it was an inner ear virus the put her on a antihistmine then took her of it. she seems to think the flu shot has something to do with this. how long have you felt this way? what medications have you taken? she has not been the same.
Hi there ... to quickly sum it up .. I would suggest that you read some of my prior entries for further information .. in the meantime, as my entries suggest, I highly suggest that your mother go see an specialized chiropractor who practices Atlas Orthogonal method .. its one of the only things that have helped me ... my best to your mom ...
Hi there...just wanted to add that my dizziness, which started 2 weeks after the flu shot in 2007, has continued 24/7 for 13 months. It has lessened over that time. I started prozac 9 weeks ago and it is helping...gives me more energy (fatigue was a severe problem before), helps with the derealization, seems to be lessening the dizzies a bit, helps with mood.
I also had a root canal the day before I got dizzy. Docs have diagnosed me with initial vestibular neuritis and then ongoing migraine associated vertigo, as well as some BPPV. I don't know for sure if the flu shot related directly to my problem or not. VN also usually strikes in the fall. However, I encourage all of you to report your experience to VAERS, a govt org that investigates links between vaccines and problems. I did this...you don't have to be sure the shot caused your problem. They just look for patterns, etc.
I would also suggest that those of you who haven't get a VNG (also an MRI to rule out tumors and MS) and see a neurotologist to try to get to the bottom of the problem. There is a lot the docs don't really know, but I do think that time and some meds can help.